Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 2, 2010, 2:37 AM CDT for 8 counties in Florida. It took effect at Sep 2, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2010, 2:37 AM CDT (07:37 UTC)
- In effect from
- Sep 2, 2010, 1:00 PM CDT
- Expired
- Sep 2, 2010, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS82 KTAE 020737 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 AM EDT THU SEP 2 2010 ...FIRE WEATHER WATCH UPGRADED TO A RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ UNTIL 7 PM EDT /6 PM CDT/ TODAY FROM LEON COUNTY WESTWARD... ...FIRE WEATHER WATCH CANCELED FOR TODAY FOR JEFFERSON AND MADISON COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ FRIDAY THROUGH 7 PM EDT /6 PM CDT/ FRIDAY... FLZ018-019-022030- /O.CAN.KTAE.FW.A.0061.100902T1800Z-100902T2300Z/ /O.CON.KTAE.FW.A.0062.100903T1800Z-100903T2300Z/ INLAND JEFFERSON-MADISON- 337 AM EDT THU SEP 2 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ FRIDAY THROUGH 7 PM EDT /6 PM CDT/ FRIDAY... ...FIRE WEATHER WATCH CANCELED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE FIRE WEATHER WATCH FOR TODAY. HOWEVER...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE DISPERSION IS FORECAST TO BE BELOW 75 TODAY AND RELATIVE HUMIDITY VALUES ARE NOT FORECAST TO REACH LESS THAN 35 PERCENT FOR 4 HOURS OR LONGER. THUS...THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELED. FOR FRIDAY...RELATIVE HUMIDITY VALUES MAY FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS. THUS...THE FIRE WEATHER WATCH FOR FRIDAY CONTINUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007-009>013-016-017-026-022030- /O.UPG.KTAE.FW.A.0061.100902T1800Z-100902T2300Z/ /O.NEW.KTAE.FW.W.0072.100902T1800Z-100902T2300Z/ /O.CON.KTAE.FW.A.0062.100903T1800Z-100903T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN- GADSDEN-LEON-LIBERTY- 337 AM EDT THU SEP 2 2010 /237 AM CDT THU SEP 2 2010/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ FRIDAY THROUGH 7 PM EDT /6 PM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON THROUGH THIS EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. DRIER AIR...WITH RELATIVE HUMIDITY VALUES LESS THAN 35 PERCENT WILL COMBINE WITH DISPERSION VALUES OVER 75 TO LEAD TO RED FLAG CONDITIONS ACROSS INLAND PORTIONS OF NORTHWEST FLORIDA THIS AFTERNOON. FOR FRIDAY...DISPERSION INDICES WILL BE MUCH LOWER. HOWEVER...DURATIONS OF LOW RELATIVE HUMIDITY MAY BE SUFFICIENT TO CREATE RED FLAG CONDITIONS IN THE SAME AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 42-DVD
1 follow-up statement
250 WWUS82 KTAE 021924 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT THU SEP 2 2010 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ FOR THE INLAND NORTH FLORIDA COUNTIES BORDERING THE APALACHICOLA RIVER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR ALL OF THE INLAND NORTH FLORIDA COUNTIES... FLZ007-009-010-012-017-031130- /O.CAN.KTAE.FW.W.0072.000000T0000Z-100902T2300Z/ /O.CON.KTAE.FW.A.0062.100903T1800Z-100903T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-INLAND BAY-LEON- 324 PM EDT THU SEP 2 2010 /224 PM CDT THU SEP 2 2010/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ011-013-016-026-031130- /O.CON.KTAE.FW.W.0072.000000T0000Z-100902T2300Z/ /O.CON.KTAE.FW.A.0062.100903T1800Z-100903T2300Z/ JACKSON-CALHOUN-GADSDEN-LIBERTY- 324 PM EDT THU SEP 2 2010 /224 PM CDT THU SEP 2 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ018-019-031130- /O.CON.KTAE.FW.A.0062.100903T1800Z-100903T2300Z/ INLAND JEFFERSON-MADISON- 324 PM EDT THU SEP 2 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 2, 2:29 AM CDT, 8 minutes earlier.
Area forecast discussion, Sep 2, 2:29 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 AM EDT THU SEP 2 2010
.SHORT TERM (TODAY THROUGH SATURDAY)...THE TRI-STATE AREA REMAINS
UNDER THE INFLUENCE OF DEEP LAYERED RIDGING OVER THE APPALACHIANS
THIS MORNING. OTHER LARGE SCALE FEATURES INCLUDE A WEAK UPPER LOW
OVER THE NORTH CENTRAL GULF AND MAJOR HURRICANE EARL CURRENTLY
LIFTING NORTH NORTHWEST TOWARDS THE OUTER BANKS OF NORTH CAROLINA.
LARGE SCALE SUBSIDENCE ASSOCIATED WITH THE DEEP LAYER RIDGING
CONTINUES TO KEEP THE AIR MASS QUITE DRY WITH PWAT LESS THAN 1.3
INCHES.
THE UPPER RIDGE IS FORECAST TO WEAKEN TODAY AS BOTH A MID-LATITUDE
TROUGH AND EARL CONVERGE ON THE EASTERN SEABOARD. AS THIS
HAPPENS...THE SOUTHWESTERN END OF THE UPPER RIDGE IS FORECAST TO
PINCH OFF AND SETTLE OVER THE FORECAST AREA THROUGH TONIGHT.
THEREAFTER...HEIGHTS WILL BEGIN TO FALL SLOWLY AS THE MID-LATITUDE
TROUGH DIGS INTO THE EASTERN STATES.
THE IMPACT OF ALL OF THIS ON THE REGIONS SENSIBLE WEATHER WILL BE
TO WARM TEMPERATURES AND KEEP RAIN CHANCES VIRTUALLY ZERO. HIGH
TEMPERATURES TODAY WILL PUSH INTO THE LOWER 90S. HOWEVER...WITH
DEWPOINTS FALLING INTO THE LOWER 60S THIS AFTERNOON...THIS SHOULD
FEEL RATHER PLEASANT. THE PLEASANT WEATHER WILL CONTINUE
OVERNIGHT AS LOW TEMPERATURES WILL REACH THE MID 60S. THE HEAT
WILL INCREASE FOR FRIDAY AS TEMPERATURES PUSH INTO THE MID 90S
AHEAD OF THE APPROACHING UPPER TROUGH.
THE UPPER TROUGH WILL BRING WITH IT A WEAK COLD FRONT FOR
SATURDAY. TEMPERATURES WILL BE WARM ONCE AGAIN WITH HIGHS IN THE
LOWER TO MID 90S. MOISTURE WILL BE SEVERELY LIMITED ALONG THE
FRONT. HOWEVER...CANNOT RULE OUT ISOLATED THUNDERSTORMS ACROSS
NORTH FLORIDA DURING THE AFTERNOON.
.LONG TERM (SATURDAY NIGHT THROUGH NEXT THURSDAY)...MAINLY DRY
WEATHER WILL LIKELY CONTINUE INTO THE EXTENDED PERIOD. HIGH
PRESSURE WILL BUILD INTO THE SOUTHEAST U.S. BY SUNDAY AND USHER IN
PLENTY OF DRY AIR. THIS PATTERN WILL LIKELY PERSIST THROUGH NEXT
THURSDAY WITH EASTERLY FLOW. RAIN CHANCES WILL REMAIN AT 20
PERCENT OR LESS THROUGH THE PERIOD. HIGHS ARE EXPECTED TO BE IN
THE LOW TO MID 90S THROUGH THE PERIOD WITH LOWS IN THE LOW TO MID
60S ACROSS MOST AREAS SATURDAY NIGHT THROUGH MONDAY NIGHT. LOWS
THEN WARM BACK TO THE UPPER 60S TO LOW 70S FOR TUESDAY NIGHT AND
WEDNESDAY NIGHT.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH THE
EXCEPTION OF SOME EARLY MORNING PATCHY MVFR GROUND FOG ACROSS
SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA. THIS SHOULD DISSIPATE BY
13 UTC. WINDS ARE GENERALLY EXPECTED TO BE EAST TO NORTHEAST
BETWEEN 7 AND 10 KNOTS. LOCAL SEA-BREEZE INFLUENCES AROUND KECP
COULD VEER THE WIND TO A MORE SOUTHERLY DIRECTION DURING THE LATE
AFTERNOON.
&&
.MARINE...AS EXPECTED...THIS MORNINGS NOCTURNAL SURGE IS WEAKER
THAN THE LAST SEVERAL NIGHTS WITH WINDS BELOW 15 KNOTS. THE
PRESSURE GRADIENT WILL WEAKEN SUBSTANTIALLY OVER THE NEXT SEVERAL
DAYS WITH VERY LIGHT WINDS OVER THE COASTAL WATERS. THE FLOW WILL
SHIFT TO THE WEST LATE FRIDAY INTO SATURDAY AHEAD OF AN
APPROACHING COLD FRONT THEN SHIFT OFFSHORE FOR SUNDAY. WINDS AND
SEAS ARE FORECAST TO REMAIN BELOW HEADLINE CRITERIA THROUGH THE
FORECAST PERIOD.
&&
.FIRE WEATHER...TOUGH FORECAST TODAY WITH MARGINAL RH VALUES
COMBINED WITH HIGH DISPERSIONS. SOME DISAGREEMENT IN GUIDANCE
EXISTS WITH THE GFS BASED GUIDANCE MORE BULLISH IN GENERAL ON
LOWER RH VALUES THAN THE NAM GUIDANCE. THE NAM GUIDANCE ALSO
PLACES THE CORE OF THE DRIEST AIR OVER THE WESTERN AREA WHEREAS
THE GFS HAS THE CORE OF THE DRIEST AIR DIPPING DOWN INTO THE
CENTRAL FLORIDA PANHANDLE AND EXTENDING FARTHER EAST. ACROSS THE
WATCH AREA...DISPERSIONS ARE FORECAST TO BE ABOVE 75 FROM LEON
COUNTY WESTWARD...SO IF THE RH CAN DIP TO 35 PERCENT FOR ANY
LENGTH OF TIME...THEN RED FLAG CONDITIONS WILL BE MET IN THOSE
AREAS. LOOKING AT FORECAST SOUNDINGS...SOME VERY DRY AIR IS
INDICATED ABOVE ROUGHLY 5200 FEET THAT HAS TO POTENTIAL TO MIX
DOWN TO THE SURFACE GIVEN THE FORECAST MIXING HEIGHTS. GIVEN THESE
FACTORS...WILL BE UPGRADING THE WATCH TO A RED FLAG WARNING FOR
TODAY FROM LEON COUNTY WESTWARD AND DROPPING THE WATCH FOR TODAY
FOR JEFFERSON AND MADISON COUNTIES.
FOR FRIDAY...WHILE DISPERSIONS ARE FORECAST TO FALL BELOW 75...DRIER
AIR WILL BE MOVING INTO THE AREA. THUS...AROUND 4 HOURS OF SUB 35
PERCENT RH VALUES ARE POSSIBLE OVER PARTS OF THE INLAND FLORIDA
PANHANDLE...SO WILL CONTINUE THE WATCH FOR FRIDAY. THE OTHER AREA
THAT WILL REQUIRE CLOSE SCRUTINY BY FUTURE SHIFTS FOR FRIDAY IS
SOUTHEAST ALABAMA WHERE RH VALUES ARE FORECAST TO DIP TO NEAR 30
PERCENT WITH 20 FOOT WIND SPEEDS NEAR 10 MPH AND KBDI 500 OR HIGHER.
NOT CONFIDENT ENOUGH AT THIS TIME TO GO WITH A WATCH THERE FOR
FRIDAY BUT WILL CONTINUE TO MONITOR CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 92 66 95 70 94 / 0 0 10 10 20
PANAMA CITY 90 74 91 74 91 / 0 0 10 10 10
DOTHAN 93 66 95 68 92 / 0 0 0 10 10
ALBANY 92 65 95 70 93 / 0 0 0 10 10
VALDOSTA 91 65 95 69 94 / 0 0 0 10 10
CROSS CITY 91 67 93 70 92 / 0 0 10 10 20
APALACHICOLA 88 73 89 75 90 / 0 0 10 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON
THROUGH THIS EVENING FOR THE FOLLOWING ZONES: CALHOUN...
GADSDEN...HOLMES...INLAND BAY...INLAND JEFFERSON...INLAND
WALTON...JACKSON...LEON...LIBERTY...MADISON...WASHINGTON.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...HOLMES...
INLAND BAY...INLAND JEFFERSON...INLAND WALTON...JACKSON...
LEON...LIBERTY...MADISON...WASHINGTON.
GM...NONE.
&&
CAMP/VAN DYKEHazardous weather outlook, Sep 1, 2:57 AM CDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 357 AM EDT WED SEP 1 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 357 AM EDT WED SEP 1 2010 /257 AM CDT WED SEP 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS AT FRANKLIN COUNTY BEACHES TODAY. BOATERS SHOULD EXERCISE CAUTION THIS MORNING DUE TO ELEVATED WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.